Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Goodland, KS

April 27, 2012Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 27, 2012, 1:43 AM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2012, 1:43 AM MDT (07:43 UTC)
Expired
Apr 27, 2012, 2:30 AM MDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:00 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2538 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS53 KGLD 270743
SVRGLD
COC017-063-270830-
/O.NEW.KGLD.SV.W.0017.120427T0743Z-120427T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
143 AM MDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 230 AM MDT

* AT 141 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF KIT CARSON...AND WAS MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KIT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3920 10295 3915 10244 3861 10275 3861 10283
      3863 10295
TIME...MOT...LOC 0743Z 189DEG 37KT 3871 10284
WIND...HAIL 60MPH 1.00IN
$$

FOLTZ
3 follow-up statements
862 
WWUS53 KGLD 270757
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
157 AM MDT FRI APR 27 2012

COC017-063-270830-
/O.CON.KGLD.SV.W.0017.000000T0000Z-120427T0830Z/
CHEYENNE CO-KIT CARSON CO-
157 AM MDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KIT CARSON AND WESTERN CHEYENNE COUNTIES UNTIL 230 AM MDT...

AT 152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIT
CARSON...AND WAS MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN KIT CARSON AND NORTHERN
  CHEYENNE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 10271 3874 10295 3920 10295 3915 10244
TIME...MOT...LOC 0757Z 199DEG 32KT 3882 10277
WIND...HAIL 60MPH 1.00IN
$$

FOLTZ
888 
WWUS53 KGLD 270809
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
209 AM MDT FRI APR 27 2012

COC017-063-270830-
/O.CON.KGLD.SV.W.0017.000000T0000Z-120427T0830Z/
CHEYENNE CO-KIT CARSON CO-
209 AM MDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KIT CARSON AND WESTERN CHEYENNE COUNTIES UNTIL 230 AM MDT...

AT 206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTH OF KIT CARSON...AND WAS MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CHEYENNE AND SOUTHERN KIT CARSON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3878 10279 3883 10295 3920 10295 3916 10250
TIME...MOT...LOC 0809Z 199DEG 32KT 3893 10276
WIND...HAIL 60MPH 1.25IN
$$

FOLTZ
165 
WWUS53 KGLD 270829
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
229 AM MDT FRI APR 27 2012

COC017-063-270839-
/O.EXP.KGLD.SV.W.0017.000000T0000Z-120427T0830Z/
CHEYENNE CO-KIT CARSON CO-
229 AM MDT FRI APR 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIT CARSON AND 
WESTERN CHEYENNE COUNTIES WILL EXPIRE AT 230 AM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM MDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3878 10279 3883 10295 3920 10295 3916 10250
TIME...MOT...LOC 0829Z 199DEG 32KT 3910 10268
$$

FOLTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:57 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 26, 11:57 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1157 PM MDT THU APR 26 2012

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 234 PM MDT THU APR 26 2012

MAIN CONCERN THIS EVENING WILL BE THE POTENTIAL FOR SEVERE WEATHER
AHEAD OF A STRONG SHORTWAVE TROUGH. A WARM FRONT WILL LIFT
NORTHWARD OVERNIGHT...AND WHILE THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION...THE BEST CHANCES FOR SEVERE STORMS WILL BE PRIOR TO
06Z. CONSIDERING POINT SOUNDINGS...SEVERE POTENTIAL AFTER 06Z WILL
BE LIMITED BY A STRONG CAP. SEVERE STORMS SEEM LEAST LIKELY IN THE
EASTERN PORTION OF THE REGION WHERE CAPE IS EXPECTED TO BE MUCH
LOWER THAN FURTHER WEST. WINDS WILL REMAIN GUSTY AS A LOW LEVEL
JET STRENGTHENS THIS EVENING. THE JET WILL INCREASE WIND
SHEAR...BUT GIVEN THE HEIGHT OF LCLS...DAMAGING WINDS AND LARGE
HAIL SHOULD REMAIN THE PRIMARY THREATS RATHER THAN TORNADOES. WARM
AIR ADVECTION WILL BE STRONG THROUGHOUT THE NIGHT...HELPING TO
SUSTAIN SHOWERS AND THUNDERSTORMS INTO THE EARLY MORNING HOURS.

FRIDAY-FRIDAY NIGHT...GUIDANCE SHOWS STRONG SHORTWAVE TROUGH
TRACKING DIRECTLY OVER OUR CWA FRIDAY MORNING...AND QUICKLY MOVING
NORTHEAST OF THE AREA FRIDAY AFTERNOON/EVENING. AS A RESULT
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS WITH COVERAGE DECREASING DURING THE AFTERNOON FROM
THE SOUTH TO THE NORTH. THERE IS INDICATION FROM THE GFS OF
ADDITIONAL SHOWERS DEVELOPING ACROSS NORTHEAST COLORADO AND
SOUTHWEST NEBRASKA FRIDAY AFTERNOON AS LARGE SCALE UPPER LOW OVER
THE NORTHERN ROCKIES TAKES A JOG SOUTH TOWARDS THE CENTRAL
PLAINS...AND BAROCLINIC ZONE SET UP NEAR THE NW EXTENT OF THE CWA.
MAJORITY OF GUIDANCE DOES NOT SHOW THIS JOG SOUTH...BUT RATHER
FAVORS THE LARGE SCALE LOW REMAINING OVER THE NORTHERN PLAINS
THROUGH FRIDAY NIGHT. I LEFT SLIGHT CHANCE POPS IN THE NW PART OF
THE CWA FRIDAY AFTERNOON TO ACCOUNT FOR THE POTENTIAL...BUT
CONFIDENCE IS NOT HIGH.

STRONG WINDS ARE EXPECTED TO DEVELOP OVER WESTERN PARTS OF THE CWA
BY MID MORNING AND SPREAD EAST AS THE UPPER LOW MOVES ACROSS THE
CWA. WHILE THIS DOES NOT LOOK TO BE A LONG LIVED WIND
EVENT...WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE BEHIND THE UPPER
LOW. AN ADVISORY HAS BEEN ISSUED FOR ALL LOCATIONS IN THE FORECAST
AREA...EXCLUDING NORTON AND GRAHAM COUNTIES WHERE WINDS SHOULD
REMAIN BELOW ADVISORY CRITERIA.

FRIDAY NIGHT...DRY CONDITIONS ARE EXPECTED WITH SUBSIDENCE
BUILDING BACK OVER THE CWA. WITH CLOUDS CLEARING FROM THE WEST AND
WINDS DECREASING OVERNIGHT...PATCHY FROST WILL BE POSSIBLE. THERE
IS STILL UNCERTAINTY IN REGARDS TO CLEARING OVER EASTERN
LOCATIONS...SO FOR NOW I ADDED PATCHY FROST ONLY TO WESTERN PARTS
OF THE CWA WHERE OVERNIGHT LOWS IN THE 33-35F RANGE ARE CURRENTLY
FORECAST.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 234 PM MDT THU APR 26 2012

AS THE LARGE SCALE UPPER LOW OVER THE NORTHERN ROCKIES SHIFTS NORTH
AND EAST...W-SW FLOW DEVELOPS ACROSS THE CENTRAL PLAINS. A SERIES OF
WEAK SHORTWAVE TROUGHS WILL MOVE WITHIN THE VICINITY OF THE
TRI-STATE REGION BEGINNING SATURDAY AFTERNOON THROUGH MONDAY NIGHT.
GUIDANCE IS NOT VERY CONSISTENT ON THE HANDLING OF THESE FAST MOVING
FEATURES...SO CONFIDENCE IS NOT HIGH ON COVERAGE THROUGH THESE
PERIODS. AS A RESULT I BROAD-BRUSHED SLIGHT CHANCE/CHANCE POPS...AND
RESTRICTED THUNDERSTORMS TO MONDAY/MONDAY NIGHT WHEN BETTER
INSTABILITY IS ADVERTISED. THE TEMPERATURE FORECAST IS ALSO
PROBLEMATIC DEPENDING ON EXTENT OF CLOUD COVER AND PRECIP...SO I
KEPT TEMPERATURE IN THE UPPER 50S/NEAR 60. THIS MAY STILL BE TOO
WARM.

TUESDAY-THURSDAY...LARGE SCALE PATTERN SHIFTS TO A WESTERLY ZONAL
PATTERN THROUGH THE REMAINING EXTENDED PERIODS. THE MAIN STORM TRACK
REMAINS WELL NORTH OF THE CWA...WITH THE ECMWF ACTUALLY INDICATING A
RIDGE BUILDING BACK OVER THE CENTRAL US. WITH THIS IN MIND I KEPT
THE FORECAST DRY WITH TEMPERATURES WARMING BACK TO ABOVE NORMAL
VALUES ACROSS THE AREA. HIGH TEMPS IN THE UPPER 70S/NEAR 80F SHOULD
BE COMMON.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1152 PM MDT THU APR 26 2012

COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO DEVELOP
OVER SOUTHEASTERN COLORADO AND HAS BEGUN TO MOVE INTO WESTERN
KANSAS. WILL SEE IMPACTS TO KGLD NO LATER THAN 07Z. A BAND OF
SHOWERS AND THUNDERSTORMS HAS DEVELOPS ALONG THE WARM FRONT NEAR
KMCK SO HAVE VCTS AT THE START OF THE EFFECTIVE PERIOD. MIGHT BE A
LULL IN ACTIVITY BETWEEN 07Z AND 09Z THIS IS NOT COMPLETELY
CERTAIN SO WILL CARRY TEMPO GROUP FOR NSW BEFORE THE SOUTHERN AREA
OF PRECIP BEGINS TO IMPACT KMCK BY AROUND 09Z. STRONG COLD FRONT
WILL PUSH THROUGH THE AREA AROUND MID-DAY WITH A SHIFT TO
NORTHWESTERLY WINDS. WIND GUSTS COULD APPROACH 40KT AT KGLD WITH
SLIGHTLY LOWER GUSTS EXPECTED AT KMCK. GUSTS DIMINISH AFTER 01Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR KSZ002-003-014-015-028-029-042.

     WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT /7 PM CDT/
     FRIDAY FOR KSZ001-013-027-041.

CO...WIND ADVISORY FROM 9 AM TO 6 PM MDT FRIDAY FOR COZ090>092.

NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NEZ080-081.

     WIND ADVISORY FROM 9 AM TO 6 PM MDT FRIDAY FOR NEZ079.

&&

SHORT TERM...CJS/DR
LONG TERM...DR
AVIATION...FOLTZ
Hazardous weather outlook, Apr 26, 2:49 PM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT THU APR 26 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
249 PM MDT THU APR 26 2012 /349 PM CDT THU APR 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND INCREASE IN
COVERAGE AND INTENSITY TONIGHT. SOME OF THESE STORMS LATER THIS
AFTERNOON AND THIS EVENING COULD BECOME SEVERE OVER THE ENTIRE
AREA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER ACROSS THE AREA
FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
DURING THE AFTERNOON. WINDS WILL INCREASE FROM THE WEST TO THE
EAST FRIDAY. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH
POSSIBLE THROUGH FRIDAY AFTERNOON.

PATCHY FROST WILL BE POSSIBLE GENERALLY ALONG AND WEST OF THE
KANSAS AND COLORADO STATE LINE FRIDAY NIGHT.

THE WEATHER PATTERN WILL CONTINUE TO REMAIN UNSETTLED FROM
SATURDAY INTO TUESDAY. FROM MONDAY INTO TUESDAY SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Apr 26, 8:05 PM MDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             13 S TOWNER             38.28N 102.04W
04/26/2012  E0.75 INCH       KIOWA              CO   LAW ENFORCEMENT

            DISPATCH RELAYED PUBLIC REPORT OF DIME SIZE HAIL

&&

FOLTZ
Local storm report, Apr 26, 11:03 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1103 PM MDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             13 SSE TOWNER           38.30N 101.99W
04/26/2012  E0.75 INCH       GREELEY            KS   LAW ENFORCEMENT

            DISPATCH RELAYED PUBLIC REPORT OF DIME SIZE HAIL

&&

FOLTZ
Special weather statement, Apr 27, 12:52 AM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1252 AM MDT FRI APR 27 2012

COZ092-270715-
CHEYENNE COUNTY-
1252 AM MDT FRI APR 27 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 1249 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GALATEA...OR 13 MILES
SOUTHWEST OF KIT CARSON...MOVING NORTH AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3903 10294 3898 10266 3861 10278 3861 10302
      3861 10303
TIME...MOT...LOC 0652Z 192DEG 49KT 3864 10290

FOLTZ
Special weather statement, Apr 27, 1:23 AM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
123 AM MDT FRI APR 27 2012

COZ091-092-270815-
CHEYENNE COUNTY-KIT CARSON COUNTY-
123 AM MDT FRI APR 27 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT
CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 122 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF KIT CARSON...MOVING NORTH AT
45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3916 10297 3914 10251 3861 10280 3861 10289
      3862 10305
TIME...MOT...LOC 0724Z 194DEG 39KT 3870 10291

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:52 AM MDTSpecial Weather StatementGLDCheyenne23 min
Apr 27, 1:23 AM MDTSpecial Weather StatementGLDCheyenne52 min
Apr 27, 2:18 AM MDTTornado WarningGLDCheyenne, Kit Carson27 min
Apr 27, 2:59 AM MDTTornado WarningGLDCheyenne31 min
Apr 27, 8:28 AM MDTHigh Wind WarningGLDCheyenne, Kit Carson, Yuma6 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.